Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 20, 2025, 2:17 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 31 counties in Missouri. It took effect at Mar 21, 2025, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:17 PM CDT (19:17 UTC)
- In effect from
- Mar 21, 2025, 10:00 AM CDT
- Expired
- Mar 21, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WWUS83 KSGF 201917 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 217 PM CDT Thu Mar 20 2025 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-210330- /O.NEW.KSGF.FW.W.0009.250321T1500Z-250322T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 217 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING HAS BEEN ISSUED FOR LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON DUE TO THE COMBINATION OF STRONG WINDS AND LOWERED HUMIDITIES ACROSS SOUTHEAST KANSAS EASTWARD THROUGH CENTRAL AND SOUTH CENTRAL MISSOURI... The National Weather Service in Springfield has issued a Red Flag Warning for gusty and dry conditions which is in effect from 10 AM to 7 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...From 10 AM to 7 PM CDT Friday. * WINDS...Southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 67. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Runnels
2 follow-up statements
060 WWUS83 KSGF 210800 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 300 AM CDT Fri Mar 21 2025 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-212100- /O.CON.KSGF.FW.W.0009.250321T1500Z-250322T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 300 AM CDT Fri Mar 21 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING DUE TO THE COMBINATION OF STRONG WINDS AND LOWERED HUMIDITIES ACROSS SOUTHEAST KANSAS EASTWARD THROUGH CENTRAL AND SOUTH CENTRAL MISSOURI... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...From 10 AM this morning to 7 PM CDT this evening. * WINDS...Southwest 15 to 25 mph with gusts of 35 to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 67. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
694 WWUS83 KSGF 211823 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 123 PM CDT Fri Mar 21 2025 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-220000- /O.CON.KSGF.FW.W.0009.000000T0000Z-250322T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 123 PM CDT Fri Mar 21 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE TO THE COMBINATION OF STRONG WINDS AND LOWERED HUMIDITIES ACROSS SOUTHEAST KANSAS EASTWARD THROUGH CENTRAL AND SOUTH MISSOURI FOR... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...Until 7 PM CDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 67. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:26 PM CDT, 1 hour 51 minutes earlier. Its key messages:
- Lingering elevated fire weather risk today but winds fall off to 5-10mph with occasional gusts from 15-25mph for south central Missouri.
- Fire weather risk returns with Significant expectations for Friday. Winds will become gusty from 35 to 45mph with relative humidity values in the 20 percents.
- Rain with isolated thunderstorms moves through the region Saturday night into early Sunday. Severe weather is not expected.
Area forecast discussion, Mar 20, 12:26 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1226 PM CDT Thu Mar 20 2025 .KEY MESSAGES... - Lingering elevated fire weather risk today but winds fall off to 5-10mph with occasional gusts from 15-25mph for south central Missouri. - Fire weather risk returns with Significant expectations for Friday. Winds will become gusty from 35 to 45mph with relative humidity values in the 20 percents. - Rain with isolated thunderstorms moves through the region Saturday night into early Sunday. Severe weather is not expected. && .SHORT TERM /THROUGH TONIGHT/... Issued at 157 AM CDT Thu Mar 20 2025 Cold air made its way into the region behind yesterdays cold front. During the overnight hours, light precipitation in the form of rain and snow moved over the area but amounts were generally less than a tenth of an inch. On the back side of the cold front, winds were gusting from 20 to 30mph, but expectations are for winds to diminish to 5-10mph, with occasional gust to 15-25 early, from west to east through the day as the cold front progresses farther east. Temperatures will be kept in check thanks to the cold air despite sunny skies with highs in the 50s. A quick moving upper level shortwave ridge will move through tonight allowing for additional dry air to move into the area and start a warm up heading into Friday. Overnight lows will still be in the 30s but warmer west of Highway 65 with the cooler reading nearer 30 farther east. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 157 AM CDT Thu Mar 20 2025 Friday: What will hopefully be the last day with significant fire weather concerns for a while is expected as an upper level shortwave moves across the plains and tightens the surface pressure gradient in advance of a cold front. With the continued dry air, MinRH's 20-30%, in place over the region and winds increasing thanks to a tightening pressure gradient with gusts from 35-45mph. With this in mind, and despite the limited precipitation from tonight, A Red Flag Warning will likely be needed one more time for Friday. The Weekend: Saturday will see the continuation of the dry air with 20-30% minRH during the day, but winds will be light, so no fire weather concerns. An upper level system and cold front will move across the plains and through the Ozarks Saturday night into early Sunday. as this occurs, synoptic models have two surface low pressure areas that develop and move across the area in conjunction into Sunday. With this, some instability will be in place with ensemble showing from 500-1000j/kg available in advance of the front allowing for some isolated thunderstorms. Models are in good agreement in the timing of the system. As the system moves through Saturday night into Sunday, there will be a good chance (60-90%) for precipitation. Current QPF is for from 0.50 to 1.00 inches. Severe potential remains low based on probabilities from CSU ML and CIPS output edging into the area and the SPC outlook south of the CWA. Highs will be in the 60s to around 70 degrees both days. Next Week: The beginning of next week looks drier as high pressure moves over the region and temperatures warm into the 70s by Tuesday. May watch the upper level northwesterly flow though as there remains hints at subtle shortwaves in the flow that may squeeze out some light precipitation. Something to watch only for now. The next chance for precipitation and potential thunderstorms then comes for Thursday. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1226 PM CDT Thu Mar 20 2025 VFR conditions are expected into Friday afternoon with only patchy cirrus overhead. Winds will back to southerly overnight, becoming gusty toward morning. There will be a period of wind shear in the morning before surface winds increase and reduce the difference with stronger winds aloft. && .FIRE WEATHER... Issued at 330 AM CDT Mon Mar 17 2025 For specific local forecasts, see our forecast webpages or the Fire Weather Planning Forecast. Today: Expect low relative humidities again today (20-30 RH). Skies become sunny but temperatures will be cooler in the 50's. Winds will be lighter during the day dropping from 5-10mph with gusts falling below 20-25mph by late in the afternoon. Recent light precip from last night will likely prevent too many concerns for Thursday. Friday: Elevated to significant fire concerns. Highs in the 60s, minRH 20-30%, and southerly winds gusting to 35-45 mph (strongest west) are in the forecast. Despite precipitation Wednesday night fuel moistures will drop rapidly through the day. The coming weekend: Greater moisture, lighter winds, and 60-90% chances for rain and some storms will reduce fire concerns. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Runnels FIRE WEATHER...Hatch/Soria
Hazardous weather outlook, Mar 20, 12:46 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1246 PM CDT Thu Mar 20 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1246 PM CDT Thu Mar 20 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated frost and freeze risk. Elevated to locally significant fire weather risk. DISCUSSION... The combination of winds gusting to 25 mph through mid afternoon along with relative humidities of 20-30% will lead to an Elevated wildfire concern, particularly over the eastern Ozarks and south central Missouri where some localized Significant conditions may exists into the late afternoon. Temperatures will drop into the low 30s again tonight across the eastern Ozarks. This would produce an elevated frost and freeze risk for any early buds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Fire danger is again expected to be significant on Friday. Winds will gust at times from 35 to 45mph. Rain chances return on Saturday night with 60 to 90% chance of thunderstorms...with a few strong storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.